MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-80/I16-55
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a suprarenal stent graft extension and an infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, the patient presented at routine follow-up with a migrated (by 20mm) proximal stent graft extension and a type 3b endoleak of the bifurcated stent graft.A re-intervention was performed.The physician elected to reline the original implanted devices with ovation ix abdominal stent graft system (one main body and 4 iliac limbs) to resolve this event.The patient was reported as doing well.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the migration of 13.1mm of the suprarenal stent and the type iiib endoleak of the distal bifurcated stent graft were confirmed, is confirmed.The type iiib endoleak was present at the 1 day post index procedure, suggesting an intraoperative failure/user error.The concomitant use of a non endologix stent in the left common iliac artery placed sometime between the event and the index procedure, could have contributed to this event (off label use).No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.Corrections: h6: device remove code 3190.H6: result remove code 3233.H6: conclusion remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9714952
Report Number2031527-2020-00045
Device Sequence Number11494786
Product Code MIH
UDI-Device Identifier00818009010070
UDI-Public(01)00818009010070(17)180820
Combination Product (Y/N)N
Initial Reporter StateAZ
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2018
Device Model NumberBA25-80/I16-55
Device Lot Number1252289-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL, LOT 1252150013; VELA SUPRARENAL, LOT 1449834004
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR